Alert archive / Louisiana / Flash Flood Warnings in 2019

Flash Flood Warning 37, NWS Shreveport, LA

June 23, 2019Union Parish, Louisiana; Union County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Jun 23, 2019, 10:04 PM CDT for Union Parish, Louisiana; Union County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2019, 10:04 PM CDT (03:04 UTC)
Expired
Jun 24, 2019, 2:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Union County, AR, Union Parish, LA

The radar

The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

051 
WGUS54 KSHV 240304
FFWSHV
ARC139-LAC111-240700-
/O.NEW.KSHV.FF.W.0037.190624T0304Z-190624T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1004 PM CDT Sun Jun 23 2019

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Union County in south central Arkansas...
  Union Parish in north central Louisiana...

* Until 200 AM CDT.

* At 1002 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Two to three inches of rain 
  have already fallen in portions of the warned area over the past 
  few hours. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  El Dorado, Smackover, Norphlet, Huttig, Junction City, Farmerville,
  Strong, Calion, Wesson, Lisbon, Urbana, Lawson, Cooley, Lapile,
  Marion, Felsenthal, Spearsville, Lillie, Newell and New London.

Additional rainfall amounts of 2 to 3 inches are possible in the 
warned area over the next several hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3267 9252 3272 9252 3274 9257 3338 9295
      3337 9259 3336 9254 3332 9252 3332 9246
      3329 9247 3327 9244 3330 9235 3329 9236
      3325 9223 3321 9223 3321 9218 3316 9217
      3316 9211 3310 9214 3301 9207 3277 9206

$$

50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 8:33 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 23, 8:33 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
833 PM CDT Sun Jun 23 2019

.UPDATE.../Tonight/

...Update to allow Severe Thunderstorm Watch 433 expire...

After coordination with SPC, expecting evolution of storms across
the previous watch area to be mrgl at best, as these areas are
quite worked over from previous storms. Thus, have allowed 433 to
expire. Will, however, need to continue to monitor storms entering
our area from the w and nw over the next few hours, as these
possess the best severe potential. Aside from the removal of the
watch, have made some updates to PoPs/temps, but these are more to
account for current obs. Products already out. /12/

&&

.PREV DISCUSSION... /issued 708 PM CDT Sun Jun 23 2019/

AVIATION...
For the ArkLaTex, daytime heating thunderstorms in progress from
KSHV/KTXK Eastward into KELD/KMLU before sunset. And then a
developing squall line is forming over SE OK and S AR and will sag
Southward overnight affecting all terminals 03-09Z for most and
KLFK 09-12Z. Gusty winds primary threat with an inch or two of
rain in short order. We should keep quiet for hours after the
squall line with most activity to our South during Monday and more
convection again tomorrow evening and overnight. /24/

PREV DISCUSSION... /issued 411 PM CDT Sun Jun 23 2019/

SHORT TERM.../Tonight through Monday Night/

A very moist and unstable airmass, combined with unseasonally stg
low lvl shear, with good potential for increasing tstms to begin
becmg svr. In addition to airmass tstm increases, an intense solid
line of east to west stg to svr tstms along cold front boundary
will slowly sag into the area. For this reason, a svr tstm watch
in effect for se OK, most of sw AR and extreme ne corner of TX.
Meanwhile, Flash Flood Watch for extreme northern sections of area
have been expanded e-se to include all of sw AR and extreme ne
corner of TX until 12z Monday although should be a marginal
flooding event. Southerly breeze 10 to 15 kts should gradually
decrease and increasing cloud cover should provide some relief
from heat indices in area rising to 100 to 105 with dewpoints into
mid to upper 70s.

After tonight, models are all over the place with nam dragging
cold front thru much of area, and dewpoints and overnight lows
falling well into the 60s. Other models moving front off to the
east with only outflow boundaries providing a temporary relief to
heat, and allowing at least for low pop redevelopment Monday and
Monday night, unlike nam./07/.

LONG TERM.../Tuesday through Sunday night/
The forecast period begins with a broad ridge centered over the
eastern Gulf with a zonal flow across much of the CONUS. Between the
two features, locally, our area will be in a southwesterly flow with
a short wave progged to cross our area early in the day on Tuesday.

After the initial short wave on Tuesday, a more pronounced short
wave trough will slowly slide into the area and close off as a low
Wednesday through Friday. Forcing from this feature will provide a
high chance of showers and thunderstorms each day. With diurnally
driven storms potentially being slow moving under this feature, an
enhanced flash flooding threat is anticipated through this period
with thunderstorms. The feature will remain across the area into the
weekend, with low-level moisture only increasing, so anticipate the
chance of thunderstorms with locally heavy rainfall to continue
across the area.

Temps will be a few degrees below normal Tuesday into Wednesday as
the initial trough moves across the area and the next trough closes
off as a low. High temps will be near normal (upper 80s to lower
90s) late this week into the weekend.

/04-Woodrum/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  87  73  87 /  80  30  30  30
MLU  74  88  72  89 /  80  40  20  40
DEQ  69  84  70  85 / 100  20  20  40
TXK  70  84  71  85 / 100  20  20  50
ELD  71  86  71  86 / 100  30  20  50
TYR  72  85  73  87 /  80  20  40  40
GGG  73  86  73  87 /  80  20  40  40
LFK  75  88  75  91 /  80  40  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 AM CDT Monday for ARZ050-051-059>061-
     070>073.

LA...Flash Flood Watch until 7 AM CDT Monday for LAZ006.

OK...Flash Flood Watch until 7 AM CDT Monday for OKZ077.

TX...Flash Flood Watch until 7 AM CDT Monday for TXZ096-097.

&&

12/24/07/04
Hazardous weather outlook, Jun 23, 1:16 PM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
116 PM CDT Sun Jun 23 2019

ARZ072-073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-
149>153-165>167-241830-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
116 PM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, late this afternoon into the early evening hours will
bring the threat of damaging winds and large hail. The second
round, late this evening into the overnight hours will bring the
threat of damaging winds with embedded isolated tornadoes
possible. Localized flash flooding will be possible this evening
and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
Monday morning.

ARZ060-061-070-071-TXZ096-097-241830-
Hempstead-Nevada-Miller-Lafayette-Red River-Bowie-
116 PM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, this afternoon, will bring the threat of damaging
winds and large hail. The second round, late this evening into the
overnight hours will bring the threat of damaging winds with
embedded isolated tornadoes possible. Localized flash flooding
will be possible through this period.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
tonight.

ARZ050-051-059-OKZ077-241830-
Sevier-Howard-Little River-McCurtain-
116 PM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, this afternoon, will bring the threat of damaging
winds and large hail. The second round, late this evening into the
overnight hours will bring the threat of damaging winds with
embedded isolated tornadoes possible. Flash flooding will be
possible through this period.

Flash flooding will be possible this evening and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
tonight.

04

In the hours before

Special weather statement, Jun 23, 8:53 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
853 PM CDT Sun Jun 23 2019

ARZ050-051-059>061-070-240300-
Howard AR-Hempstead AR-Sevier AR-Miller AR-Little River AR-Nevada AR-
853 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...NORTHERN MILLER...SOUTHEASTERN SEVIER...SOUTHEASTERN
HOWARD AND NORTHWESTERN NEVADA COUNTIES UNTIL 1000 PM CDT...

At 852 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Daisy State Park to Richmond. Movement was
east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Texarkana, Hope, Ashdown, Nashville, Prescott, Mineral Springs,
Emmet, Wilton, Blevins, Perrytown, Tollette, Fulton, Washington,
Ogden, Ben Lomond, Corinth, Center Point, Saratoga, Richmond and
McCaskill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3401 9382 3395 9353 3396 9338 3390 9330
      3348 9363 3348 9372 3344 9373 3351 9404
      3357 9407 3355 9413 3359 9418 3358 9422
      3356 9419 3355 9423 3359 9424 3356 9428
      3358 9428 3358 9437 3419 9386 3418 9382
TIME...MOT...LOC 0152Z 278DEG 34KT 3421 9377 3364 9424

13
Local storm report, Jun 23, 9:11 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     3 E GREENWOOD           32.45N 93.92W
06/23/2019                   CADDO              LA   LAW ENFORCEMENT

            TELEPHONE POLE FALLEN IN ROADWAY AT CORNER
            OF RICE RD. & GREENWOOD RD.

&&

JEH
Local storm report, Jun 23, 9:18 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     5 N GREENWOOD           32.51N 93.97W
06/23/2019                   CADDO              LA   LAW ENFORCEMENT

            TREE DOWN AT INTERSECTION OF S LAKESHORE DR
            AND HWY 169.

&&

JEH
Special weather statement, Jun 23, 9:35 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
935 PM CDT Sun Jun 23 2019

ARZ070-071-LAZ001>003-TXZ112-124>126-136>138-240330-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Webster LA-Upshur TX-
Gregg TX-Smith TX-Harrison TX-Cass TX-Marion TX-Wood TX-
935 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER AND SOUTHWESTERN
LAFAYETTE COUNTIES...NORTHWESTERN WEBSTER...NORTHWESTERN CADDO AND
NORTHWESTERN BOSSIER PARISHES...SMITH...SOUTHERN CASS...MARION...
HARRISON...SOUTHERN WOOD...UPSHUR AND GREGG COUNTIES UNTIL 1030 PM
CDT...

At 935 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fouke to near Bivins to near Berea to near
Golden. Movement was southeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Shreveport, Tyler, Longview, Marshall, Kilgore, White Oak,
Gladewater, Atlanta, Springhill, Gilmer, Mineola, Lindale, Vivian,
Hallsville, Blanchard, Waskom, Jefferson, Benton, Quitman and Big
Sandy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3289 9471 3288 9471 3288 9466 3290 9465
      3292 9446 3309 9416 3337 9397 3298 9343
      3264 9366 3247 9396 3237 9482 3237 9498
      3235 9499 3229 9545 3237 9545 3246 9557
      3250 9560 3269 9559 3272 9564 3279 9564
TIME...MOT...LOC 0235Z 316DEG 33KT 3326 9396 3304 9410 3287 9440 3274
9563

13
Special weather statement, Jun 23, 9:45 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
945 PM CDT Sun Jun 23 2019

ARZ073-LAZ006-240330-
Union AR-Union LA-
945 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND NORTHERN UNION PARISHES UNTIL 1030 PM
CDT...

At 944 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Cooley, or 15 miles east of Junction City, moving
northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Huttig, Farmerville, Strong, Urbana, Cooley, Lapile, Marion,
Felsenthal, Spearsville, Lillie, New London, Aurelle, Oakland,
Taylorville, Bayou D Arbonne Lake, Hillsboro, Lockhart, Cecil, Shiloh
and Litroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3297 9208 3290 9208 3270 9252 3272 9252
      3272 9255 3275 9257 3275 9262 3299 9269
      3328 9234 3326 9232 3328 9230 3326 9229
      3325 9223 3321 9223 3321 9218 3316 9217
      3316 9211 3310 9214 3303 9211 3301 9207
TIME...MOT...LOC 0244Z 238DEG 27KT 3295 9248

50
Local storm report, Jun 23, 10:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     4 SSE IDA               32.95N 93.87W
06/23/2019                   CADDO              LA   911 CALL CENTER

            TREE DOWN ON MIRA SCOTTS SLOUGH RD. BETWEEN
            GILLIAM SCOTTS SLOUGH RD AND HWY 71.

&&

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:20 PM CDTSevere Thunderstorm WarningSHVUnion55 min
Jun 23, 7:23 PM CDTSevere Thunderstorm WarningSHVUnion37 min
Jun 23, 9:35 PM CDTSpecial Weather StatementSHVBossier, Caddo55 min
Jun 23, 9:45 PM CDTSpecial Weather StatementSHVUnion45 min
Jun 23, 10:30 PM CDTSpecial Weather StatementSHVBossier, Caddo, Webster60 min
Jun 23, 11:35 PM CDTSpecial Weather StatementSHVBienville, Claiborne, De Soto, Lincoln, Red River, Union and 1 more55 min
Jun 24, 12:33 AM CDTSpecial Weather StatementSHVBienville, De Soto, Jackson, Lincoln, Natchitoches, Ouachita and 4 more57 min
Jun 24, 1:20 AM CDTSpecial Weather StatementSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 2 more70 min
Jun 23, 7:05 PM CDTSevere Thunderstorm WarningSHVSevier40 min
Jun 23, 7:45 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier60 min
Jun 23, 7:56 PM CDTFlash Flood WarningSHVHoward, Little River, Sevier3 hr
Jun 23, 8:51 PM CDTSpecial Weather StatementSHVHempstead54 min
Jun 23, 8:53 PM CDTSpecial Weather StatementSHVHempstead, Little River67 min
Jun 23, 9:44 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada46 min

Nearby

Flash Flood Warnings in Louisiana, 2019Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.